My face turns hot, redness, and peeling after using acne products?

I'm 25, female. As taking doxy 1 tab daily,use clind. Gel 1% mornings, tretinoin cream 0.05 nights. This is 3rd week that I have used. Right now my face really hot, redness, and peeling. What should I need to cut down. Can I only take doxy daily, and stop clind. & treiti. for a while? My face really redness and windburn. What I need to do please help me? Right now I start to use dermalogica hydrating booster + multi-active toner every night. Should I need to use more cetaphil moisturizer?

Doctor Answers 5

Decrease use of tretinoin and make sure you are wearing sunscreen

It is very common to get some skin irritation when using acne products, as they are drying and there is often a tendency to overuse topical acne medications. I would recommend decreasing the use of tretinoin to every other night or every third night, followed by moisturizer. Only use the clindamycin gel in the mornings sparingly as a spot treatment. Doxycycline will make you more sensitive to the sun, so in addition make sure that you are using sunscreen SPF 30 or higher on a daily basis. If your skin is still sensitive despite these changes, please see your dermatologist to find alternative therapies to help with your acne.

I hope this answer is helpful! Best of luck.


San Diego Dermatologic Surgeon
4.8 out of 5 stars 6 reviews

Decrease use, then slowly increase

You do need to see a General Dermatologist. As Dr Emer suggests, this program maybe too aggressive for your skin type. OK, firstly I would back off al the clindamycin and tretinoin, then SLOWLY reintroduce one at at time. A consultation with a prescribing dermatologist can help you, or find a combination that does not irritate your skin. All the best, Dr Davin Lim. Brisbane. Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 62 reviews

Acne Treatment solutions--See a cosmetic dermatologist

It sounds like this may not be the best combination for you. I recommend getting a formal consultation with a cosmetic dermatologist who can guide you for appropriate skin care and treatment, including lasers, microneedling/prp and peels, for active acne. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

You might also like...

Acne Products

If you have sensitive skin all of these products may be too much to handle.  I would start by stopping or cutting down on the Retin-A and use a gentle cleanser and a lot of oil free moisturizer.  Your products may be good but as I always say they may not be good for you. Lasers such as the V-Beam can help treat any of your redness.  Please consult an expert in acne and skin care.  Best, Dr. Green

Face is very red from acne products

I would say the retin A is most likely the reason for this. Hold it for a couple days and then use it every other day until your skin recovers. You need to stay out of the sun with all these products. The toner might burn as well. Moisturizers use sparingly because they diminish the effects of the Retin A. Ask you doctor for further assistance.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.